Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS State College, PA

August 19, 2011Snyder County, Union County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 19, 2011, 1:45 PM EDT for Snyder County, Union County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 1:45 PM EDT (17:45 UTC)
Expired
Aug 19, 2011, 2:45 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 84 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 1:55 PM EDTTSTM WND DMGMifflinburg, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:04 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS51 KCTP 191745
SVRCTP
PAC109-119-191845-
/O.NEW.KCTP.SV.W.0210.110819T1745Z-110819T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
145 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  UNION COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 245 PM EDT

* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR SAND BRIDGE STATE PARK...
  MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
  DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  SAND BRIDGE STATE PARK...
  MIFFLINBURG...
  FOREST HILL AND SPRUCE RUN RESERVOIR...
  VICKSBURG...
  ALLENWOOD...
  LINNTOWN AND LEWISBURG...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 195 AND 210.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 522...STATE ROAD 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4080 7686 4081 7736 4099 7721 4104 7714
      4107 7714 4110 7689 4108 7686 4095 7688
      4087 7680
TIME...MOT...LOC 1744Z 283DEG 9KT 4100 7712

$$

FORECASTER: DANGELO
1 follow-up statement
597 
WWUS51 KCTP 191839
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT FRI AUG 19 2011

PAC109-119-191845-
/O.CON.KCTP.SV.W.0210.000000T0000Z-110819T1845Z/
SNYDER PA-UNION PA-
239 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL UNION AND NORTHEASTERN SNYDER COUNTIES...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HUMMELS WHARF...OR NEAR SELINSGROVE...MOVING EAST AT 10 MPH.

LOCATIONS INCLUDED THE WARNING INCLUDE...

  SELINSGROVE...HUMMELS WHARF AND SHAMOKIN DAM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4080 7686 4080 7703 4081 7707 4092 7703
      4095 7688 4087 7680
TIME...MOT...LOC 1840Z 283DEG 9KT 4085 7686

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:27 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 19, 10:27 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1027 AM EDT FRI AUG 19 2011

.SYNOPSIS...

A SLOW MOVING FRONTAL SYSTEM WILL TRACK THRU THE REGION LATER TODAY
AND TONIGHT...KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH TONIGHT. SOME SLOW MOVING STORMS COULD GENERATE
HEAVY DOWNPOURS OVER SOUTHEAST PORTIONS OF THE COMMONWEALTH. FAIR
AND MAINLY DRY WEATHER WILL BRIEFLY PREVAIL SATURDAY...BUT A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

A BROKEN LINE OF SHOWERS AND STORMS IS MOVING THRU WESTERN PARTS
OF THE STATE...BEGINNING TO AFFECT MY FCST AREA NOW FROM ABOUT
BFD DOWN INTO ELK COUNTY. SHORT RANGE HIGH RES MODELS DIFFER ON
WHAT WILL EVOLVE...BUT AS THE ATMOSPHERE CONTINUES TO DESTABILIZE
OUT AHEAD OF THE STORMS IT SEEMS A REASONABLE BET THAT THEY WILL
CONTINUE EASTWARD THROUGH AT LEAST MID DAY. RUC MESO ANAL SHOWS
CAPE EXCEEDING 1000J ALREADY WITH ERODING CIN. SHEAR IS
NONEXISTENT BUT WITH COOL POCKET ALOFT...STEEP MID LEVEL LAPSE
RATES WILL HELP SUPPORT DEEP UPDRAFTS IN THE STRONGER STORMS...SO
DOWNBURSTS AND HAIL CANNOT BE RULED OUT.

HAVE TWEAKED GRIDS TO SHOW WEATHER CONTINUING TO PROGRESS EAST
WITH A MORE GENERALIZED THREAT FOR CONVECTION THIS AFTERNOON. ALSO
INCLUDED THE MENTION OF POSSIBLE SEVERE WEATHER IN THE EAST WHERE
SPC HAS OUTLOOKED AS A SLIGHT RISK.

&&

.SHORT TERM /SATURDAY/...
SATURDAY LOOKS MAINLY DRY AS A WEAK RIDGE SLIDES OUR WAY. IT WILL
REMAIN VERY SUMMERY AND WARM WITH DEWPOINTS IN THE NOTICEABLE
RANGE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LARGE SCALE FEATURES WILL CHANGE SLIGHTLY THROUGH THE EXTENDED PERIOD...
WITH THE SOUTHERN PLAINS UPPER RIDGE RETROGRESSING TO THE FOUR
CORNERS REGION BY THE MIDDLE OF NEXT WEEK. AS THIS TAKES PLACE...
A DEEPENING TROF MOVES OVER THE NORTHEASTERN CONUS AND EASTERN
CANADA BY LATE MONDAY AND TUESDAY...WITH A DRIER NORTHWEST UPPER
FLOW ARRIVING BY MIDWEEK. BRIEF RISING HEIGHTS FROM MID TO LATE
NEXT WEEK WILL GIVE WAY TO ANOTHER SHARP UPPER TROF DIVING SEWD
FROM NRN ALBERTA DRIVING A FRONT TOWARDS THE REGION TO END THE WEEK.

AFTER SOME INITIAL WARMTH AND HUMIDITY ON SUNDAY...THE PREVAILING WNW
FLOW ALOFT SHOULD RESULT IN NEAR TO SLIGHTLY BELOW NORMAL
TEMPERATURES ON TUESDAY AND WEDNESDAY. AFTER SOME MODERATING
HEIGHTS AND TEMPERATURES ON THURSDAY...DEEPER TROFFING IS EXPECTED
TO ARRIVE TO CLOSE THE WEEK ALONG WITH CLOUDS AND PRECIPITATION
CHANCES AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS TO CLOSE NEXT WEEK.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
MAIN AVIATION CONCERN EARLY THIS MORNING IS SCT TSRA ACROSS SOUTHEAST PA
IN VICINITY OF A SLOW MOVING TROF CLOSEST TO KLNS.

FOCUS WILL SHIFT TOWARD THE POTENTIAL OF FOG LATE TONIGHT.
LINGERING LOW LVL MOISTURE ACROSS SOUTHEAST PA...COMBINED WITH LIGHT
WIND AND CLEARING SKIES...WILL SET THE STAGE FOR AREAS OF
FOG ACROSS THE EASTERN PART OF THE STATE. CONDITIONAL CLIMATOLOGY
WOULD SUGGEST THAT LNS STANDS THE BEST CHANCE OF IFR VSBYS ARND
DAWN.

LINGERING TROF OF LOW PRESSURE ACROSS EASTERN PA WILL PROVIDE THE
FOCUS FOR ANOTHER ROUND OF SCT PM SHRA/TSRA. BEST CHC OF A BRIEF
VSBY RESTRICTION WILL BE ACROSS EASTERN PA. HOWEVER...WILL
INCLUDE A CB APPENDAGE AT MOST AIRFIELDS DURING THE AFTN.

OUTLOOK...
SAT-MON...MAINLY VFR...CHC OF A SHRA/TSRA...MAINLY PM.
TUES...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...GRUMM/ROSS
LONG TERM...DEVOIR/STEINBUGL
AVIATION...ROSS/LA CORTE
Hazardous weather outlook, Aug 19, 1:11 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
111 PM EDT FRI AUG 19 2011

PAZ004>006-010>012-017-018-024-025-033-034-201715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
111 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-035-036-049>053-056>059-063>066-201715-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
111 PM EDT FRI AUG 19 2011

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

PAZ019-037-041-042-045-046-201715-
SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
111 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
DEEP MOISTURE AND MODEST INSTABILITY IN THE LEE OF THE
APPALACHIANS WILL SUPPORT THE THREAT OF LARGE HAIL AND DAMAGING
DOWNBURST WINDS. WEAK FLOW ALOFT SUGGESTS STORMS MAY BE SLOW
MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

MS

In the hours before

Special weather statement, Aug 19, 12:42 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1242 PM EDT FRI AUG 19 2011

PAZ012-019-045-191715-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
1242 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CENTRE AND
CENTRAL CLINTON COUNTIES...

AT 1239 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM GLEN
UNION TO ZION...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT BEECH CREEK...MILL HALL AND LOCK
HAVEN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 159 AND 180...I-99 NEAR MILE MARKER 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...STATE ROAD 26...STATE ROAD 120.

LAT...LON 4123 7737 4096 7741 4092 7777 4105 7771
      4109 7763 4111 7768 4124 7762 4125 7739

FORECASTER: DANGELO
Special weather statement, Aug 19, 1:03 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
103 PM EDT FRI AUG 19 2011

PAZ019-026-027-049-050-191730-
HUNTINGDON PA-MIFFLIN PA-SNYDER PA-SOUTHERN CENTRE PA-UNION PA-
103 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIFFLIN...NORTHERN
HUNTINGDON...SOUTHEASTERN CENTRE...SOUTHWESTERN UNION AND WEST
CENTRAL SNYDER COUNTIES...

AT 1258 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REBERSBURG TO SEVEN MOUNTAINS TO WILLIAMSBURG...MOVING EAST AT 30
MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THE WIND MAY
OCCUR WELL BEFORE ANY RAIN OR THUNDER. THESE STORMS WILL AFFECT
YEAGERTOWN...LAURELTON CENTER AND HARTLETON.

LAT...LON 4045 7815 4049 7813 4049 7816 4049 7815
      4074 7769 4096 7751 4098 7736 4093 7707
      4067 7736 4061 7750 4058 7750 4035 7799

FORECASTER: DANGELO
Special weather statement, Aug 19, 1:28 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 PM EDT FRI AUG 19 2011

PAZ041-046-191800-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
128 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LYCOMING COUNTY...

AT 122 PM EDT...A STRONG THUNDERSTORM WAS NEAR AVIS...MOVING EAST AT
15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
JERSEY SHORE...COLLOMSVILLE AND DUBOISTOWN. THIS PARTICULAR
THUNDERSTORM WILL STAY TO THE WEST OF WILLIAMSPORT...BUT LIGHTNING
CAN STRIKE MANY MILES AWAY FROM THE RAINFALL FROM A STORM. TAKE
COVER IF YOU ARE OUTSIDE AND CAN HEAR THUNDER.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 25 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.

LAT...LON 4131 7696 4109 7700 4112 7721 4122 7732
      4122 7734 4126 7740 4128 7739

FORECASTER: DANGELO
Special weather statement, Aug 19, 1:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT FRI AUG 19 2011

PAZ049-191800-
UNION PA-
133 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT UNION COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED WESTERN PORTIONS OF UNION
COUNTY AT 130 PM EDT. THESE STORMS WERE GENERALLY MOVING EAST AT
LESS THAN 10 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 195 AND 209. THIS WILL
ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15 FROM NEAR WINFIELD
TO NORTH OF ALLENWOOD...STATE ROAD 45.

LAT...LON 4089 7684 4088 7692 4089 7695 4086 7704
      4089 7730 4104 7714 4106 7714 4109 7706
      4109 7698 4112 7696 4114 7690 4100 7686
      4095 7688

FORECASTER: DANGELO
Special weather statement, Aug 19, 1:36 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
136 PM EDT FRI AUG 19 2011

PAZ037-191815-
TIOGA PA-
136 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TIOGA COUNTY...

AT 131 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELKLAND...MOVING EAST
AT 20 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE
WITH THIS STORM. THIS STORM WILL AFFECT TIOGA JUNCTION...ROSEVILLE
AND MILLERTON.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

LAT...LON 4199 7692 4180 7689 4178 7715 4186 7735
      4201 7735 4200 7693

FORECASTER: DANGELO
Special weather statement, Aug 19, 1:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 PM EDT FRI AUG 19 2011

PAZ025-026-191815-
BLAIR PA-HUNTINGDON PA-
141 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BLAIR AND SOUTHERN
HUNTINGDON COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BLAIR AND
HUNTINGDON COUNTIES AT 136 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 19 AND 31.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ROUTE 522.

LAT...LON 4023 7824 4029 7826 4024 7830 4034 7853
      4038 7856 4046 7855 4053 7808 4041 7791
      4040 7791 4040 7789 4036 7784 4015 7784

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:09 PM EDTSpecial Weather StatementCTPAdams36 min
Aug 18, 9:11 PM EDTSpecial Weather StatementCTPLebanon19 min
Aug 18, 9:12 PM EDTSpecial Weather StatementCTPLebanon33 min
Aug 18, 9:54 PM EDTSpecial Weather StatementCTPFranklin21 min
Aug 18, 10:09 PM EDTSpecial Weather StatementCTPAdams36 min
Aug 19, 9:17 AM EDTSpecial Weather StatementCTPForest43 min
Aug 19, 10:01 AM EDTSpecial Weather StatementCTPElk29 min
Aug 19, 10:50 AM EDTSpecial Weather StatementCTPClearfield, Elk40 min
Aug 19, 11:26 AM EDTSpecial Weather StatementCTPCameron, Clearfield, Potter49 min
Aug 19, 12:15 PM EDTSpecial Weather StatementCTPBlair, Centre, Clinton, Potter45 min
Aug 19, 12:17 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon58 min
Aug 19, 12:42 PM EDTSpecial Weather StatementCTPClinton33 min
Aug 19, 12:53 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clinton, Huntingdon52 min
Aug 19, 1:03 PM EDTSpecial Weather StatementCTPHuntingdon, Mifflin27 min
Aug 19, 1:12 PM EDTAreal Flood AdvisoryCTPBlair, Huntingdon3 hr
Aug 19, 1:13 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Snyder, Union47 min
Aug 19, 1:28 PM EDTSpecial Weather StatementCTPLycoming32 min
Aug 19, 1:33 PM EDTSpecial Weather StatementCTPUnion27 min
Aug 19, 1:36 PM EDTSpecial Weather StatementCTPTioga39 min
Aug 19, 1:41 PM EDTSpecial Weather StatementCTPHuntingdon34 min
Aug 19, 1:50 PM EDTAreal Flood AdvisoryCTPSullivan3 hr
Aug 19, 1:54 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon66 min
Aug 19, 1:59 PM EDTSevere Thunderstorm WarningCTPLycoming, Union61 min
Aug 19, 2:11 PM EDTAreal Flood AdvisoryCTPUnion3 hr
Aug 19, 2:27 PM EDTSpecial Weather StatementCTPLycoming33 min
Aug 19, 2:34 PM EDTSpecial Weather StatementCTPBedford26 min
Aug 19, 2:50 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill55 min
Aug 19, 3:07 PM EDTAreal Flood AdvisoryCTPJuniata, Perry3 hr
Aug 19, 3:17 PM EDTAreal Flood AdvisoryCTPBedford3 hr
Aug 19, 3:27 PM EDTSevere Thunderstorm WarningCTPSchuylkill78 min
Aug 19, 3:29 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland61 min
Aug 19, 3:42 PM EDTFlash Flood WarningCTPBedford3 hr
Aug 19, 3:42 PM EDTSpecial Weather StatementCTPLebanon63 min
Aug 19, 3:52 PM EDTSpecial Weather StatementCTPYork68 min
Aug 19, 3:52 PM EDTSevere Thunderstorm WarningCTPAdams53 min
Aug 19, 3:55 PM EDTSpecial Weather StatementCTPWarren65 min
Aug 19, 4:13 PM EDTSpecial Weather StatementCTPPotter62 min
Aug 19, 4:14 PM EDTSevere Thunderstorm WarningCTPLancaster, York61 min
Aug 19, 4:48 PM EDTSevere Thunderstorm WarningCTPLancaster, York72 min
Aug 19, 4:52 PM EDTSpecial Weather StatementCTPClearfield53 min
Aug 19, 4:59 PM EDTSpecial Weather StatementCTPSomerset46 min
Aug 19, 5:07 PM EDTSevere Thunderstorm WarningCTPWarren53 min
Aug 19, 5:07 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset53 min
Aug 19, 5:11 PM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 19, 5:22 PM EDTAreal Flood AdvisoryCTPWarren3 hr
Aug 19, 5:26 PM EDTSevere Thunderstorm WarningCTPLancaster34 min
Aug 19, 5:38 PM EDTSpecial Weather StatementCTPTioga52 min
Aug 19, 6:27 PM EDTSpecial Weather StatementCTPTioga63 min
Aug 19, 6:44 PM EDTFlash Flood WarningCTPBedford, Somerset2 hr
Aug 19, 7:13 PM EDTSpecial Weather StatementCTPCameron62 min
Aug 19, 7:25 PM EDTSpecial Weather StatementCTPBedford65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.